Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 64, NWS Tulsa, OK

April 4, 2017McIntosh County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 4, 2017, 5:34 PM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2017, 5:34 PM CDT (22:34 UTC)
Expired
Apr 4, 2017, 6:15 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 5:57 PM CDTHAIL 1Hitchita, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:31 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
758 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

023 
WUUS54 KTSA 042234
SVRTSA
OKC091-107-111-042315-
/O.NEW.KTSA.SV.W.0064.170404T2234Z-170404T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
534 PM CDT TUE APR 4 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Western McIntosh County in southeastern Oklahoma...
  Southeastern Okmulgee County in northeastern Oklahoma...
  Southeastern Okfuskee County in east central Oklahoma...

* Until 615 PM CDT

* At 534 PM CDT, a severe thunderstorm was located 4 miles south of
  Dustin, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Henryetta...                      Morris...
  Dewar...                          Schulter...
  Grayson...                        Hanna...
  Hoffman...                        Hitchita...
  Pierce...                         Eram...
  Vernon...                         

This includes Interstate 40 in Oklahoma between mile markers 237 and
255.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3569 9588 3562 9571 3555 9571 3555 9560
      3514 9591 3514 9592 3515 9595 3515 9598
      3529 9598 3529 9608
TIME...MOT...LOC 2234Z 206DEG 46KT 3521 9601 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
881 
WWUS54 KTSA 042253
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
553 PM CDT TUE APR 4 2017

OKC107-042303-
/O.CAN.KTSA.SV.W.0064.000000T0000Z-170404T2315Z/
Okfuskee OK-
553 PM CDT TUE APR 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKFUSKEE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3562 9571 3555 9571 3555 9560 3537 9578
      3545 9592 3565 9579
TIME...MOT...LOC 2253Z 212DEG 54KT 3547 9579 

$$

OKC091-111-042315-
/O.CON.KTSA.SV.W.0064.000000T0000Z-170404T2315Z/
McIntosh OK-Okmulgee OK-
553 PM CDT TUE APR 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN MCINTOSH AND SOUTHEASTERN OKMULGEE COUNTIES...

At 553 PM CDT, a severe thunderstorm was located 3 miles southeast of
Hoffman, moving northeast at 65 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Grayson...                        Hoffman...
Hitchita...                       Eram...
Pierce...                         

This includes Interstate 40 in Oklahoma between mile markers 244 and
254.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3562 9571 3555 9571 3555 9560 3537 9578
      3545 9592 3565 9579
TIME...MOT...LOC 2253Z 212DEG 54KT 3547 9579 

HAIL...1.00IN
WIND...60MPH
 
$$
118 
WWUS54 KTSA 042308
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
608 PM CDT TUE APR 4 2017

OKC091-111-042318-
/O.EXP.KTSA.SV.W.0064.000000T0000Z-170404T2315Z/
McIntosh OK-Okmulgee OK-
608 PM CDT TUE APR 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES WILL EXPIRE AT 615 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3562 9571 3555 9571 3555 9560 3537 9578
      3545 9592 3565 9579
TIME...MOT...LOC 2308Z 206DEG 46KT 3563 9570 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 4, 2:51 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
251 PM CDT Tue Apr 4 2017

.DISCUSSION...
Vigorous upper wave currently moving out of the Texas panhandle
will approach from the west this afternoon/evening with the threat
for severe weather. Surface low was located east of Fredrick with
a warm front extending into northeast Oklahoma. As surface low
tracks northeast, warm front is forecast to lift north to near
I-44 by mid/late afternoon. Strong to severe thunderstorms will
likely develop near the frontal boundary across northeast Oklahoma
by late afternoon as cap continues to erode with strong surface
heating. Moderate instability, coupled with strong shear, will
initially support a large hail threat with storms transitioning
to a hail/damaging wind threat as convective line moves into
northwest Arkansas this evening. There is a limited tornado
threat with any supercells that develop near the warm front
across NE OK, however the main inhibiting factor remains the lack
of deeper low level moisture.

Main severe threat will end shortly after midnight as storms move
east of northwest Arkansas. Behind departing system, cold/breezy
conditions are expected into the day Wednesday with scattered
showers across NE OK/NW AR. Surface high settles over the region
Thursday night and with clear skies a freeze appears likely over
portions of Eastern Oklahoma and northwest Arkansas early Friday
morning.

Upper ridge begins to build back into the Southern Plains Friday
into the early part of the weekend with warmer conditions. Strong
upper jet streak will move out of the desert southwest during the
day Sunday with showers/thunderstorm chances increasing along
approaching Pacific front Sunday night into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   48  63  42  66 /  80  30  10   0
FSM   54  63  42  67 /  80  40  10   0
MLC   52  66  41  69 /  70  20  10   0
BVO   45  63  36  68 /  80  30  10   0
FYV   48  56  36  61 /  80  50  10   0
BYV   50  56  41  60 /  80  50  10   0
MKO   50  62  40  67 /  80  30  10   0
MIO   48  60  39  62 /  80  50  10   0
F10   50  64  41  68 /  60  20  10   0
HHW   52  66  41  70 /  50  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....12
Hazardous weather outlook, Apr 4, 5:07 PM CDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CDT Tue Apr 4 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CDT Tue Apr 4 2017

...Severe Storms This Evening...Large Hail Primary Threat...Especially NE OK.

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Late Afternoon or Early Evening.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast OKlahoma.
	ONSET...After Midnight.

DISCUSSION...
Scattered severe thunderstorms remain ongoing late this afternoon
across parts of northeast Oklahoma as an area of low pressure
continues to lift northeast along with attendant surface
boundaries. Golf ball size hail will be possible...however a few
storms may take on a supercell structure and will have potential
to produce baseball size hail...along with a tornado or two into
the evening hours...mainly across northeast Oklahoma. Severe
weather will continue into the evening and spread east as the
aforementioned features track that direction. Storms that spread
into western Arkansas this evening. will encounter a less
favorable environment as instability will be less across these
areas. However...the passing strong storm system will help
maintain the risk of severe weather through the evening hours. The
severe weather potential will end around midnight.

Locally heavy rainfall is possible north of Interstate 40 this
evening into tonight as widespread rains develop. A strong cold
front will follow the storms system with strong northerly winds
spreading into the region tonight behind the boundary.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...High Wind Potential.
THURSDAY and FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Gusty winds and much cooler temperatures will prevail on
Wednesday. Temperatures will warm by the weekend with gusty
southerly winds returning on Saturday. Thunderstorm chances return
by early next week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Apr 4, 5:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             3 ENE JENKS             36.04N 95.92W
04/04/2017  E1.00 INCH       TULSA              OK   PUBLIC

&&

AEJ
Special weather statement, Apr 4, 5:16 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
516 PM CDT TUE APR 4 2017

OKZ054-055-060-042245-
Tulsa OK-Osage OK-Washington OK-
516 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHWESTERN
WASHINGTON AND NORTHERN TULSA COUNTIES UNTIL 545 PM CDT...

At 516 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Walnut Creek State Park to 3
miles southwest of Sand Springs. Movement was northeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Northwestern Tulsa...             Sand Springs...
Owasso...                         Skiatook...
Collinsville...                   Sperry...
Ramona...                         Avant...
Vera...                           Turley...
Gray...

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3663 9590 3633 9581 3625 9581 3607 9610
      3608 9618 3636 9627
TIME...MOT...LOC 2216Z 224DEG 45KT 3632 9622 3611 9615
Local storm report, Apr 4, 5:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             TULSA                   36.13N 95.92W
04/04/2017  E1.75 INCH       TULSA              OK   PUBLIC

            65TH AND MEMORIAL

&&

AEJ
Special weather statement, Apr 4, 5:18 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT TUE APR 4 2017

OKZ065-066-042245-
Okmulgee OK-Okfuskee OK-
518 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR OKMULGEE AND EAST CENTRAL
OKFUSKEE COUNTIES UNTIL 545 PM CDT...

At 517 PM CDT, a strong thunderstorm was located 4 miles west of
Henryetta, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Dewar...
Schulter...                       Grayson...
Preston...                        Okmulgee State Park...
Pharoah...                        Bald Hill...
Bryant...                         Hectorville...

This includes Interstate 40 in Oklahoma between mile markers 226 and
241.

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3586 9593 3586 9577 3573 9577 3572 9571
      3567 9571 3556 9582 3554 9582 3538 9597
      3537 9598 3536 9598 3534 9600 3543 9619
TIME...MOT...LOC 2217Z 211DEG 49KT 3546 9605
Local storm report, Apr 4, 5:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             TULSA                   36.13N 95.92W
04/04/2017  E1.00 INCH       TULSA              OK   TRAINED SPOTTER

            41ST AND GARNETT

&&

AEJ
Local storm report, Apr 4, 5:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
534 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             TULSA                   36.13N 95.92W
04/04/2017  E1.00 INCH       TULSA              OK   TRAINED SPOTTER

            61ST AND MEMORIAL

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:36 AM CDTRiver Flood WarningTSAOttawa4 days
Apr 4, 3:46 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee44 min
Apr 4, 4:06 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee39 min
Apr 4, 4:22 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa, Wagoner38 min
Apr 4, 4:34 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee41 min
Apr 4, 4:47 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner43 min
Apr 4, 4:52 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa21 min
Apr 4, 5:16 PM CDTSpecial Weather StatementTSATulsa29 min
Apr 4, 5:18 PM CDTSpecial Weather StatementTSAOkmulgee27 min
Apr 4, 5:20 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa40 min
Apr 4, 5:23 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa, Rogers52 min
Apr 4, 5:29 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner46 min
Apr 4, 5:32 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner28 min
Apr 4, 5:41 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes34 min
Apr 4, 6:00 PM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner45 min
Apr 4, 6:03 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg42 min
Apr 4, 6:04 PM CDTSpecial Weather StatementTSAOsage, Pawnee26 min
Apr 4, 6:06 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa39 min
Apr 4, 6:08 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner37 min
Apr 4, 6:25 PM CDTSpecial Weather StatementTSAOsage35 min
Apr 4, 6:27 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner48 min
Apr 4, 6:29 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
Apr 4, 6:31 PM CDTSpecial Weather StatementTSALatimer29 min
Apr 4, 6:33 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes42 min
Apr 4, 6:40 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee, Pittsburg, Sequoyah35 min
Apr 4, 6:43 PM CDTSpecial Weather StatementTSACherokee32 min
Apr 4, 6:58 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.